Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Detected shingles, on Zovirax IV injection. Noticed a lump near elbow. What could this be?

hi doctor, my Mom 75 was hospitalized 5 weeks ago for accute shingles problem, she received Zovirax IV injection for probably 4 days since she was having serious vomiting and headaches with the oral Acyclovir. After the injection, we found she has a lump on her inner elbow, it was a soft lump and did not feel sore at all, the size of the lump has now reduced by half but still quite observable, her doctor did not say much except told her not to squeeze it as it is quite close to the vein. What is that lump? thx
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Welcome to HCM.
NOw a lump on elbow reducing to half could gie us many a possibilities such as Infections, Inflammation or Trauma. Arm lumps may actually be boils or abscesses caused by a local infection, or they can also be caused by other infections like cellulitis or infection of the tissue and skin. But all of these are painful conditions and according to you your mother's lump is not painful.
So, there can be two possibilities of lump without pain of so much short duration:
1. Hematoma: If the lump bluish in color and is on or near the site of injection then is nothing serious but just the collection of blood due to extravasation of blood at this site
2. Lymph node enlargement: If the lump is skin colored then is due to zoster infection
Both of these possibilities are on the basis of non tenderness of the area. In any of the lump of body we ask the patient or their relatives not to pinch or squeeze the area as it may further complicate the situation.
It is better that you ask the treating doctor gently regarding your query. Seeing your apprehension the doctor will definitely explain you the situation.
Hope this helps,
With best wishes for your health
Dr Sanjay K Kanodia
Answered: Mon, 15 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor